MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX2; TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING

ATOS MEDICAL AB PROVOX2; TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING
Catalog Number 7218
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: product failure cannot be concluded.It is assumed that the protrusion of the voice prosthesis was caused by an enlarged puncture.Investigation: this is a theoretical investigation.The description in this complaint was found in literature (ebersole, 2024.The patient has an enlarged puncture and trials were taken with commercial collars as well as customizing collars and use of larytube.This report is of the 5 times the patient had to go to hospital when the voice prosthesis provox2 with customized flanges/collars were used.Any modification of the devices are under the responsibility of treating clinicians.Follow up questions: - ref number on any of provox2? answer: ref (b)(4) provox2 voice prosthesis 8mm - which larytube was used? (10/55 ¿ brand not specified, possibly not a provox larytube) - are any any lot numbers available of the products? (no information) - the 5 voice prostheses used when going to er; were those modified? answer: ¿the 5 events that led to the emergency room were only while were using (provox2 that were possibly modified with enlarged silicone collars glued onto the anterior and posterior flanges by our anaplastologist.The reason for the dislodgement was not due to the prosthesis itself, but rather, due to the patient¿s anatomy (severely enlarged puncture) as well as due to his/hers use of a larytube for stomal stenosis, and self-dilation of esophagus (both of which would dislodge the prosthesis at times when inserting).Root cause: the patient has an enlarged puncture.Discussion: according to ifu 10877 (provox2) at section warning: inform the patient to use only original provox accessories of corresponding size for maintenance and to avoid all other kinds of manipulation of the voice prosthesis.According to ifu 11671 (life larytube) at section contraindication: provox life larytube is not intended to be used by patients that¿ have damaged tracheal or tracheostoma tissue.According to ifu 11671 (life larytube) at section precaution: do not use force during insertion.Do not use a damaged device.Trending: no unfavorable trends detected.Risk assessment: rh023-01-haz, h07: aspiration of prosthesis, insertion system or parts of it into the lungs leading to pulmonary infection, removed endoscopically by physician.S = 6.Comment: the article describes 5 separate events with the same modified device.5 separate reports will therefore be submitted to fda.
 
Event or Problem Description
This report reflects aspiration of provox2 with modified flanges event 1 out of 5 where tracheal retrieval was necessary.Adverse events were found during literature review for the periodic update of the clinical evaluation report for voice prostheses.The following text was found in article by ebersole bm, zafereo m, hutcheson ka.A custom device for managing recurrent tracheoesophageal voice prosthesis dislodgement and aspiration due to treatment refractory, severely enlarged puncture: a video case report.Head & neck.2024;1-7.Doi:10.1002/ hed.27766)."he was eventually refractory to these treatments and using a provox 2 with customized anterior and posterior flanges (up to 30 mm diameter silicone collars), achieving variable aspiration control.Silicone of varying thicknesses (0.015¿0.030 mm) and diameters (23¿30 mm) were trialed in the fabrication of his custom flanges to improve their stability/support, but with little effect.In the 2 years preceding the use of the new inset-vp device, 24 vp dislodgements were reported with 5 requiring ed admission for tracheal retrieval.Root causes of vp dislodgement were judged to be due to disruption of flange seating during self-dilation (posterior flange) and/or with larytube insertion/removal (anterior flange).However, continuation of self-dilation and larytube use were nonnegotiable for maintenance of oral diet and airway.".

Brand Name
PROVOX2
Common Device Name
TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING
Manufacturer (Section D)
ATOS MEDICAL AB
qa/ra 8 kraftgatan
hörby 24235
SW  24235
Manufacturer (Section G)
HÖRBY
atos medical 8 kraftgatan
hörby
Manufacturer Contact
softho sofia thomasson
qa/ra 8 kraftgatan
hörby 24235
SW   24235
41519800
MDR Report Key21362784
Report Number8032044-2025-00003
Device Sequence Number15597597
Product Code EWL
UDI-Device Identifier07331791010026
UDI-Public07331791010026
Combination Product (Y/N)N
PMA/510(K) Number
K971244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number7218
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown